Advertisement

The porous medium equation

  • D. G. Aronson
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 1224)

Keywords

Porous Medium Weak Solution Selfsimilar Solution Nonnegative Solution Optimal Regularity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A]
    Amann, H. On the existence of positive solutions of nonlinear elliptic boundary value problems, Indiana Univ. Math. J., 21 (1971), 125–146.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [An]
    Angenent, S. Analyticity of the interface of the porous medium equation after the waiting time, Mathematical Institute, University of Leiden, Report No. 30, 1985.Google Scholar
  3. [Ar1]
    aronson, D.G. Regularity properties of flows through porous media, SIAM J. Appl. Math., 17 (1969), 461–467.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [Ar2]
    Aronson, D.G. Regularity properties of flows through porous media: a counter-example, SIAM J. Appl. Math., 19 (1970), 299–307.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [Ar3]
    Aronson, D.G. Regularity properties of flows through porous media: the interface, Arch. Rat. Mech. Anal., 37 (1970), 1–10.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [A4]
    Aronson, D.G. Nonlinear Diffusion Problems, in Free Boundary Problems: Theory and Applications, Vol. 1 (A. Fasano and M. Primicerio, editors), Research Notes in Mathematics 78, Pitman, London, 1983, 135–149.Google Scholar
  7. [AB]
    Aronson D.G. and Benilan, Ph. Regularite des solutions de l'equation des milieux poreux dans ℝN, C.R. Acad. Sc. Paris, 288 (1979), 103–105.MathSciNetzbMATHGoogle Scholar
  8. [AC1]
    Aronson, D.G. and Caffarelli, L.A. The initial trace of a solution of the porous medium equation, Trans. Amer. Math. Soc., 280 (1983), 351–366.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [AC2]
    Aronson, D.G. and Caffarelli, L.A. Optimal regularity for one dimensional porous medium flow, in preparation.Google Scholar
  10. [ACK]
    Aronson, D.G., Caffarelli, L.A. and Kamin, S. How an initially stationary interface begins to move in porous medium flow, SIAM J. Math. Anal., 14 (1983), 639–658.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [ACV]
    Aronson, D.G., Caffarelli, L.A. and Vazquez, J.L. Interfaces with a corner point in one-dimensional porous medium flow, Comm. Pure Appl. Math., 38 (1985), 375–404.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [ACP]
    Aronson, D.G., Crandall, M.G. and Peletier, L.A. Stabilization of solutions of a degenerate nonlinear diffusion problem, Nonlinear Anal. TMA, 6 (1982), 1001–1022.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [AG]
    Aronson,D.G. and Graveleau, J. In preparation.Google Scholar
  14. [AP]
    Aronson, D.G. and Peletier, L.A. Large time behaviour of solutions of the porous medium equation in bounded domains, J. Diff. Eq., 39 (1981), 378–412.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [AV1]
    Aronson, D.G. and Vazquez, J.L. The porous medium equation as a finite speed approximation to a Hamilton-Jacobi equation, Inst. for Math. and its Applications Preprint Series 143, 1985; Analyse Non Lineaire, to appear.Google Scholar
  16. [AV2]
    Aronson, D.G. and Vazquez, J.L. Eventual C-regularity and concavity for flows in one dimensional porous media, in preparation.Google Scholar
  17. [B1]
    Barenblatt, G.I. On some unsteady motions of a liquid or a gas in a porous medium, Prikl. Mat. Meh., 16 (1952), 67–78.MathSciNetGoogle Scholar
  18. [B2]
    Barenblatt, G.I. Similarity, Self-Similarity, and Intermediate Asymptotics, Consultants Bureau, New York, 1979.CrossRefzbMATHGoogle Scholar
  19. [Be]
    Benilan, Ph. A strong regularity Lp for solutions of the porous media equation, in Contributions to Nonlinear Partial Differential Equations (C. Bardos, A. Damlamian, J.I. Diaz and J. Hernandez editors), Research Notes in Math. 89, Pitman, London, 1983, 39–58.Google Scholar
  20. [BBC]
    Benilan, Ph., Brezis, H. and Crandall, M.G. A semilinear elliptic equation in L1(ℝN), Ann. Scuola Norm. Sup. Pisa, 2 (1975), 523–555.MathSciNetzbMATHGoogle Scholar
  21. [BC]
    Benilan, Ph. and Crandall, M.G. The continuous dependence on ϕ of solutions of ut − Δϕ(u) = 0, Indiana Univ. Math. J., 30 (1981), 161–177.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [BCP]
    Benilan, Ph., Crandall, M.G. and Pierre, M. Solutions of the porous medium equation in ℝN under optimal conditions on initial values, Indiana Univ. Math. J., 33, (1984) 51–87.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [BH]
    Berryman, J.G. and Holland, C.J. Stability of the separable solution for fast diffusion, Arch. Rat. Mech. Anal., 74 (1980), 279–288.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [BP]
    Bertsch, M. and Peletier, L.A. Porous medium type equations: An overview, Mathematical Institute, University of Leiden, Report No. 7, 1983.Google Scholar
  25. [CF1]
    Caffarelli, L.A. and Friedman, A. Regularity of the free boundary for the one-dimensional flow of gas in a porous medium, Amer. J. Math., 101 (1979), 1193–1281.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [CF2]
    Caffarelli, L.A. and Friedman, A. Continuity of the density of a gas flow in a porous medium, Trans. Amer. Math. Soc., 252 (1979), 99–113.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [CF3]
    Caffarelli, L.A. and Friedman, A. Regularity of the free boundary of a gas flow in an n-dimensional porous medium, Indiana Univ. Math. J., 29 (1980), 361–391.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [CVW]
    Caffarelli, L.A., Vazquez, J.L. and Wolanski, N.I. Lipschitz continuity of solutions and interfaces of the N-dimensional porous medium equation, Inst. for Math. and its Applications. Preprint Series 191, 1985.Google Scholar
  29. [CW]
    Caffarelli, L.A. and Wolanski, N.I. In preparation.Google Scholar
  30. [CS]
    Chipot, M. and Sideris, T.S. An upper bound for the waiting time for non-linear degenerate parabolic equations, Trans. Amer. Math. Soc., 288 (1985), 423–427.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [CL]
    Crandall, M.G. and Lions, P.L. Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277 (1983), 1–42.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [D]
    Darcy, H. Les Fontaines Publiques de la Ville de Dijon, V. Dalmont, Paris, 1856, 305–311.Google Scholar
  33. [DiB]
    DiBenedetto, E. Regularity results for the porous medium equation, Ann. Mat. Pura Appl., 121 (1979), 249–262.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [DK1]
    Dahlberg, B.E.J. and Kenig, C.E. Nonnegative solutions of the porous medium equation, Comm. PDE, 9 (1984), 409–437.MathSciNetCrossRefzbMATHGoogle Scholar
  35. [DK2]
    Dahlberg, B.E.J. and Kenig, C.E. Nonlinear filtration, preprint.Google Scholar
  36. [FK]
    Friedman, A. and Kamin, S. The asymptotic behavior of gas in an n-dimensional porous medium, Trans. Amer. Math.Soc., 262 (1980), 551–563.MathSciNetzbMATHGoogle Scholar
  37. [G]
    Gilding, B.H. Holder continuity of solutions of parabolic equations, J. London Math. Soc., 13 (1976), 103–106.MathSciNetCrossRefzbMATHGoogle Scholar
  38. [GP1]
    Gilding, B.H. and Peletier, L.A. On a class of similarity solutions of the porous medium equation, J. Math. Anal. Appl., 55 (1976), 351–364: II, 57 (1977), 522–538.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [GP2]
    Gilding, B.H. and Peletier, L.A. Continuity of solutions of the porous medium equation, Ann. Scuola Norm. Sup. Pisa, 8 (1981), 659–675.MathSciNetzbMATHGoogle Scholar
  40. [Gr]
    Graveleau, J. Personel communication, 1973.Google Scholar
  41. [GM]
    Gurtin, M.E. and MacCamy, R.C. On the diffusion of biological populations, Math. Biosc., 33 (1977), 35–49.MathSciNetCrossRefzbMATHGoogle Scholar
  42. [HP]
    Herrero, M.A. and M. Pierre. The Cauchy problem for ut = Δum when 0<m<1, Trans. Amer. Math. Soc., 291 (1985), 145–158.MathSciNetGoogle Scholar
  43. [HK]
    Hollig, K. and Kreiss, H.O. C-regularity for the porous medium equation, Univ. of Wisconsin-Madison, Computer Science Dept., Technical Report No. 600 1985.Google Scholar
  44. [K]
    Kalashnikov, A.S. The Cauchy problem in a class of growing functions for equations of unsteady filration type, Vest. Mosk. Univ. Ser. Mat. Mech., 6 (1963), 17–27.Google Scholar
  45. [Ka]
    Kamenomostskaya, S., (Kamin). The asymptotic behaviour of the solution of the filtration equation, Israel J. Math., 14 (1973), 76–78.MathSciNetCrossRefzbMATHGoogle Scholar
  46. [Kn]
    Knerr, B.F. The porous medium equation in one dimension, Trans. Amer. Math. Soc., 234 (1977), 381–415.MathSciNetCrossRefzbMATHGoogle Scholar
  47. [Kr]
    Kruzhkov, S.N. Results on the character of the regularity of solutions of parabolic equations and some of their applications, Math. Notes, 6 (1969), 517–523.CrossRefGoogle Scholar
  48. [LSU]
    Ladyzhenskaya, O.A., Solonnikov, V.A. and Ural'ceva, N.N. Linear and Quasi-linear Equations of Parabolic Type, Transl. Math. Monographs 23, Amer. Math. Soc., Providence, 1968.Google Scholar
  49. [LP]
    Langlais, M. and Phillips, D. Stabilization of solutions of nonlinear and degenerate evolution equations, Nonlinear Anal. TMA, 9 (1985), 321–333.MathSciNetCrossRefzbMATHGoogle Scholar
  50. [L]
    Lions, P.L. Generalized Solutions of Hamilton-Jacobi Equations, Research Notes in Math., 69 Pitman, London, 1982.zbMATHGoogle Scholar
  51. [LSV]
    Lions, P.L., Souganidis, P.E. and Vazquez, J.L. In preparation.Google Scholar
  52. [M]
    Muskat, M. The Flow of Homogeneous Fluids Through Porous Media, McGraw-Hill, New York, 1937.zbMATHGoogle Scholar
  53. [O]
    Oleinik, O.A. On some degenerate quasilinear parabolic equations, Seminari dell' Istituto Nazionale di Alta Matematica 1962–63, Oderisi, Gubbio, 1964, 355–371.Google Scholar
  54. [OKC]
    Oleinik, O.A., Kalashnikov, A.S. and Chzhou Yui-Lin. The Cauchy problem and boundary problems for equations of the type of unsteady filtration, Izv. Akad. Nauk SSSR Ser. Mat., 22 (1958), 667–704.MathSciNetzbMATHGoogle Scholar
  55. [P]
    Peletier, L.A. The porous medium equation, in Applications of Nonlinear Analysis in the Physical Sciences (H. Amann, N. Bazley and K. Kirchgassner editors), Pitman, London, 1981, 229–241.Google Scholar
  56. [Pi]
    Pierre, M. Uniqueness of the stolution of ut-Δϕ(u) = O with initial datum a measure, Nonlinear Anal. TMA, 6 (1982), 175–187.MathSciNetCrossRefGoogle Scholar
  57. [PW]
    Protter, M.H. and Weinberger, H.F. Maximum Principles in Differential Equations Prentice-Hall, Englewood Cliffs, 1967.zbMATHGoogle Scholar
  58. [S]
    Sabinina, E.S. On the Cauchy problem for the equation of nonstationary gas filtration in several space variables, Dokl. Akad. Nauk SSSR, 136 (1961), 1034–1037.MathSciNetzbMATHGoogle Scholar
  59. [TM]
    Tomoeda, K. and Mimura M. Numerical approximations to interface curves for a porous media equation, Hiroshima Math. J., 13 (1983), 273–294.MathSciNetzbMATHGoogle Scholar
  60. [V1]
    Vazquez, J.L. Asymptotic behaviour and propagation properties of the one-dimensional flow of gas in a porous medium, Trans. Amer. Math. Soc., 277 (1983), 507–527.MathSciNetCrossRefzbMATHGoogle Scholar
  61. [V2]
    Vazquez, J.L. The interface of one-dimensional flows in porous media, Trans. Amer. Math. Soc., 285 (1984), 717–737.MathSciNetCrossRefzbMATHGoogle Scholar
  62. [V3]
    Vazquez, J.L. Behaviour of the velocity of one-dimensional flows in porous media, Trans. Amer. Math. Soc., 286 (1984), 787–802.MathSciNetCrossRefzbMATHGoogle Scholar
  63. [W]
    Widder, D.V. Positive temperature on an infinite rod, Trans. Amer. Math. Soc., 55 (1944), 85–95.MathSciNetCrossRefzbMATHGoogle Scholar
  64. [ZR]
    Zeldovich, Ya.B. and Raizer, Yu.P. Physics of Shock-waves and High-temperature Hydrodynamic Phenomena Vol. II, Academic Press, New York, 1966.Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • D. G. Aronson
    • 1
  1. 1.School of MathematicsUniversity of MinnesotaMinneapolisUSA

Personalised recommendations